Skip to content
Licensed Unlicensed Requires Authentication Published by De Gruyter June 5, 2017

Some remarks on formal power series and formal Laurent series

Dariusz Bugajewski EMAIL logo and Xiao-Xiong Gan
From the journal Mathematica Slovaca


In this article we consider the topology on the set of formal Laurent series induced by the ultrametric defined via the order. In particular, we establish that the product of formal Laurent series, considered in [GAN, X. X.—BUGAJEWSKI, D.:On formal Laurent series, Bull. Braz. Math. Soc. 42 (2011), 415–437], is not continuous. We also show some applications of fixed point theorems to some nonlinear mappings defined on the space of formal power series or on the space of formal Laurent series. Finally, in the second part of the paper, we propose another approach to study of dot product and multiplication of formal Laurent series, in particular establishing integral representation of dot product and convolution representation of multiplication.

(Communicated by Stanisława Kanas)


[1] Bugajewski, D.—Kasprzak, P.: Fixed point theorems for weakly F-contractive and strongly F-expansive mappings, J. Math. Anal. Appl. 359 (2009), 126–134.10.1016/j.jmaa.2009.05.024Search in Google Scholar

[2] Chaumat, J.—Chollet, A. M.: On composite formal power series, Trans. Amer. Math. Soc. 353 (2001), 1691–1703.10.1090/S0002-9947-01-02733-7Search in Google Scholar

[3] Cheng, C. C.—Mckay, J.—Towber, J.—Wang, S. S.—Wrigh, D.: Reversion of formal power series and the extended Raney coefficients, Trans. Amer. Math. Soc. 349 (1997), 1769–1782.10.1090/S0002-9947-97-01781-9Search in Google Scholar

[4] Cheon, G. S.—Jin, S. T: Structural properties of Riordan matrices and extending the matrices, Linear Algebra Appl. 435 (2011), 2019–2032.10.1016/j.laa.2011.04.001Search in Google Scholar

[5] Constantine, G. M.—Savits, T. H.: A multivariate Faa Di Bruno formula with applications, Trans. Amer. Math. Soc. 348 (1996), 503–520.10.1090/S0002-9947-96-01501-2Search in Google Scholar

[6] Eakin, P. M.—Harris, G. A.: When Φ (f) convergent implies f is convergent?, Math. Ann. 229 (1977), 201–210.10.1007/BF01391465Search in Google Scholar

[7] Enoch, R.: Formal power series solutions of Schroder’s equation, Aequationes Math. 74 (2007), 26–61. 10.1007/s00010-007-2875-9Search in Google Scholar

[8] Gan, X. X.: A generalized chain rule for formal power series, Comm. Math. Anal. 2 (2007), 37–44.Search in Google Scholar

[9] Gan, X. X.—Bugajewski, D.: A note on formal power series, Comment. Math. Univ. Carolin. 51 (2010), 595–604.Search in Google Scholar

[10] Gan, X. X.—Bugajewski, D.: On formal Laurent series, Bull. Braz. Math. Soc. 42 (2011), 415–437.10.1515/9783110599459-007Search in Google Scholar

[11] Gan, X. X.—Knox, N.: On composition of formal power series, Int. J. Math. Math. Sci. 30 (2002), 761–770.10.1155/S0161171202107150Search in Google Scholar

[12] He, T. X.: Riordan arrays associated with Laurent series and generalized Sheffer-type groups, Linear Algebra Appl. 435 (2011), 1241–1256.10.1016/j.laa.2011.03.004Search in Google Scholar

[13] Hedeyatian, K.: On the reflexivity of the multiplication operator on Banach spaces of formal Laurent series, Internat. J. Math. 18 (2007), 231–234.10.1142/S0129167X07004114Search in Google Scholar

[14] Henrici, P.: Applied and Computational Complex Analysis, John Wiley and Sons, 1988.Search in Google Scholar

[15] Jones, W.—Thron, W.: Sequences of meromorphic functions corresponding to a formal Laurent series, SIAM J. Math. Anal. 10 (1979), 1–17.10.1137/0510001Search in Google Scholar

[16] Li, H.: p-adic power series which commute under composition, Trans. Amer. Math. Soc. 349 (1997), 1437–1446.10.1090/S0002-9947-97-01514-6Search in Google Scholar

[17] Luzón, A.—Morón, M. A.: Riordan matrices in the reciprocation of quadratic polynomials, Linear Algebra Appl. 430 (2009), 2254–2270.10.1016/j.laa.2008.12.001Search in Google Scholar

[18] Niven, I.: Formal power series, Amer. Math. Monthly 76 (1969), 871–889.10.1080/00029890.1969.12000359Search in Google Scholar

[19] Parvica, D.—Spurr, M.: Unique summing of formal power series solutions to advanced and delayed differential equations, Discrete Cont. Dyn. Syst., suppl. vol. (2005), 730–737.Search in Google Scholar

[20] Peart, P.—Woan, W.: A divisibility property for a subgroup of Riordan matrices, Discrete Appl. Math. 98 (2000), 255–263.10.1016/S0166-218X(99)00166-3Search in Google Scholar

[21] Petelas, C.—Vidalis, T.: A fixed point theorem in non-Archimedean vector spaces, Proc. Amer. Math. Soc. 118 (1993), 819–821.10.1090/S0002-9939-1993-1132421-2Search in Google Scholar

[22] Priess-Crampe, S.: Der Banachsche Fixpunktsatz für ultrametrische Räume, Results Math. 18 (1990), 178–186.10.1007/BF03323163Search in Google Scholar

[23] Ranney, G.: Functional composition patterns and power series reversion, Trans. Amer. Math. Soc. 94 (1960), 441–451.10.1090/S0002-9947-1960-0114765-9Search in Google Scholar

[24] Schikhof, W. H.: Ultrametric Calculus. An Introduction to p-adic Analysis, Cambridge University Press, 2007.Search in Google Scholar

[25] Shapiro, L. W.—Getu, S.—Woan, W. J.— Woodson, L.: The Riordan group, Discrete Appl. Math. 34 (1991), 229–239.10.1016/0166-218X(91)90088-ESearch in Google Scholar

[26] Sibuya, Y.: Formal power series solutions in a parameter, J. Differential Equations 190 (2003), 559–578.10.1016/S0022-0396(02)00083-9Search in Google Scholar

[27] Yousefi, B.—Soltani, R.: Hypercyclicity on the Banach space of formal Laurent series, Int. J. Appl. Math. 12 (2003), 251–256.Search in Google Scholar

Received: 2014-12-14
Accepted: 2015-5-17
Published Online: 2017-6-5
Published in Print: 2017-6-27

© 2017 Mathematical Institute Slovak Academy of Sciences

Downloaded on 27.1.2023 from
Scroll Up Arrow